MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 20ML SYR L-LOCK; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 20ML SYR L-LOCK; SYRINGE, PISTON
Model Number 1182000777
Medical Device Problem Codes Compatibility Problem (2960); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported they are using the cardinal health (cah) brand syringes in the alaris infusion pump and experiencing medication delivering faster than it should.For example, if the pump is set to infuse over 13 hours, it is delivering medication in 6-7 hours as it is detecting incorrect volumes in the pumps.Example: the pump is detecting a volume of 7, but there is only a volume of 5, so it is administering faster than set as the pump believes there is more medication to deliver over the period of time.This has led to patients receiving "life sustaining" medication too quickly.The customer stated the pharmacy did their own testing using water in the cah brand 3ml, 6ml, 20ml and 35ml syringes in the alaris pump and each time the pump detected incorrect volume, stating 100% failure rate.The hospital is pulling all cah brand syringes from the floors, starting with critical areas, and will sequester product for investigation samples.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
H6 medical device problem code was updated.
 
Additional Manufacturer Narrative
The reported issue has been confirmed and a capa-crp-03163 has been initiated to further investigate.In addition, the reported device is part of a recall, event-2023-05729/res 93075.Please refer to the recall for additional details.

Brand Name
MONOJCT 20ML SYR L-LOCK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17690247
Report Number1282497-2023-10779
Device Sequence Number6435229
Product Code FMF
UDI-Device Identifier10884521010802
UDI-Public10884521010802
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number1182000777
Device Catalogue Number1182000777
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer08/25/2023
08/25/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date09/13/2023
02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown